Iowa, 2005

High Wind in Iowa, November 12 to 13, 2005

November 12 to 13, 2005 · NWS DMX · 39 events in 39 counties and zones

As the low pressure system mentioned in the narrative above liftednortheast, a cold front swept through the state. In the wake of thefront, strong subsidence took place and very strong winds were mixeddown in the dry slot behind the front.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.9 million
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

As the low pressure system mentioned in the narrative above liftednortheast, a cold front swept through the state. In the wake of thefront, strong subsidence took place and very strong winds were mixeddown in the dry slot behind the front. Winds picked up to 35 to 45 MPHin most areas with scattered gusts in excess of 58 MPH. The strongestwind gust was recorded in central Iowa with a 65 MPH wind gust in Windsor Heights. Damage from the strong winds was limited by the fact that most of the leaves had fallen out of the trees. There were spotty reports of tree and power line damage caused by the high wind. The strong winds affected much of the Des Moines CWA with 39 counties reporting either wind gusts of 58 MPH or sustained winds of 40 MPH or higher.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Nov 12, 4:18 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Nov 12, 4:18 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
418 PM CST SAT NOV 12 2005

.DISCUSSION...
A MULTITUDE OF ISSUES SURROUNDING THIS FORECAST AS ACTIVE LATE
AUTUMN PATTERN DEVELOPS ACRS THE CENTRAL UNITED STATES.
CURRENTLY...SFC LOW PASSING THRU SE SOUTH DAKOTAS WITH DRY LINE
PUNCHING INTO WESTERN IA.  INSTABILITY HAVING A HARD TIME INCREASING
WITH LOW LEVEL CLDS INHIBITING HEATING...HOWEVER MOST RECENTLY SOME
SUNSHINE HAS POKED THROUGH ACRS THE WESTERN THIRD OF THE STATE...SO
THINGS MAY HEAT A BIT MORE.  WNDS STILL APPEAR TO REMAIN PRIMARY
THREAT BUT ENOUGH ENHANCED SHEAR AND INSTABILITY JUST ALONG DRY LINE
AXIS MAY PROVIDE THE NECESSARY INGREDIENTS FOR A BRIEF TORNADO OR
TWO.  OTHERWISE...DRY LINE/BOUNDARY WL PASS THROUGH THIS EVENING
WITH TIGHTENING PRESSURE GRADIENT AND STRONG SUBSIDENCE.  45-55KTS
WL BE COMMON JUST OFF THE SFC FM THE WNW AND MOMENTUM TRANSPORT TO
THE SFC WL HELP TO SUSTAIN WINDS OVERNIGHT INTO SUNDAY.  HAVE
EXPANDED THE WIND ADVISORY FARTHER SOUTH TO A CRESTON TO OSKALOOSA
LINE.

BRIEF BREAK ON SUNDAY FROM EVERYTHING BUT THE WIND BEFORE NEXT
SYSTEM TOP WESTERN RIDGE AND DROPS INTO THE REGION.  THIS WILL
DEEPEN AS IT HEAD INTO THE REGION WITH GOOD WAA/ISENTROPIC LIFT ON
MONDAY.  AGAIN...MAIN ISSUE IS RETURN OF MOISTURE AND EXPECT ENOUGH
SATURATION FOR SOME PCPN ON MONDAY.  MAY SEE INITIAL MIXTURE NORTH
EARLY ON MONDAY BEFORE SUFFICIENT WARMING TURNS ALL PCPN TO LIQUID
BY MIDDAY.  CAA TO TAKE OVER MONDAY NIGHT INTO TUESDAY EDGE OF
DEFORMATION SCOOTING ALONG NORTHERN BORDER.  EXPECT LIGHT PCPN IN
THESE AREAS AND PRIMARILY IN THE FORM OF SNOW AS THICKNESSES CRASH
AND TEMPS DROP QUICKLY.

EXTENDED REMAINS FAIRLY ACTIVE WITH AMPLIFIED FLOW CONTINUING WITH
SHORTWAVES EVERY 48 TO 72 HOURS. THESE WILL PROVIDE REINFORCING
SHOTS OF COOLER AIR BUT GENERALLY LITTLE PCPN AS MOST LIFT AND
SATURATION REMAINS TO THE NORTH OF IOWA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WND ADVY GENERALLY ALG AND N OF
HIGHWAY 34 OVGNT AND SUN (13/03Z-14/00Z).

&&

COGIL
Hazardous weather outlook, Nov 12, 1:45 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
145 PM CST SAT NOV 12 2005

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-131200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
145 PM CST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE NEBRASKA
BORDER LATER THIS AFTERNOON...THEN MOVE RAPIDLY NORTHEAST AROUND 50
MPH. THE PRIME THREAT TIME WILL BE FROM 3 PM TO 7 PM. A FEW STORMS
MAY PRODUCE WIND GUSTS EXCEEDING 60 MPH WITH AN ISOLATED TORNADO A
SMALLER RISK. ON THE OVERNIGHT...WINDS OF 20 TO 35 MPH ARE LIKELY
WITH GUSTS TO 50 MPH POSSIBLE NORTH OF HIGHWAY 20.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LITTLE CHANGE IN THE WEATHER IS EXPECTED THROUGH SUNDAY AFTERNOON
WITH CONTINUED WEST TO NORTHWEST WINDS OF 20 TO 35 MPH...GUSTING TO
50 MPH. THE STRONGEST WINDS WILL AGAIN BE ALONG AND NORTH OF HIGHWAY
20 BEFORE DIMINISHING.

ANOTHER PERIOD OF WINDY WEATHER IS ANTICIPATED TUESDAY WITH
NORTHWEST WINDS OF 25 TO 35 MPH...AND GUSTS TO AROUND 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR A BRIEF PERIOD LATER TODAY.

MYERS

In the hours before

Local storm report, Nov 12, 5:17 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
517 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TORNADO          1 NE MADRID             41.89N 93.81W
11/12/2005                   BOONE              IA   TRAINED SPOTTER

&&

STEINBUGL
Local storm report, Nov 12, 5:18 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TORNADO          3 SW AMES               41.99N 93.67W
11/12/2005                   STORY              IA   TRAINED SPOTTER

0502 PM     TORNADO          AMES                    42.02N 93.63W
11/12/2005                   STORY              IA   EMERGENCY MNGR

&&

FORSTER
Local storm report, Nov 12, 5:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
520 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TORNADO          GILBERT                 42.11N 93.65W
11/12/2005                   STORY              IA   STORM CHASER

            REPORTED BY STORM CHASER IN THE GILBERT VICINITY.

&&

MRUSSELL
Local storm report, Nov 12, 5:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          1 N ROLAND              42.18N 93.50W
11/12/2005                   STORY              IA   EMERGENCY MNGR

&&

STEINBUGL
Local storm report, Nov 12, 5:30 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
530 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TORNADO          1 S WILLIAMS            42.48N 93.54W
11/12/2005                   HAMILTON           IA   LAW ENFORCEMENT

&&

STEINBUGL
Local storm report, Nov 12, 5:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
552 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TORNADO          1 NE MINBURN            41.77N 94.01W
11/12/2005                   DALLAS             IA   LAW ENFORCEMENT

            MULTIPLE VORTEX...DELAYED REPORT

&&

STEINBUGL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 high wind. Local standard time, as filed.

High Wind, Adair

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Adair forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.331, -94.471 (the zone’s center; the record gives no point)

High Wind, Adams

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Adams forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.029, -94.699 (the zone’s center; the record gives no point)

High Wind, Audubon

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Audubon forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.685, -94.906 (the zone’s center; the record gives no point)

High Wind, Boone

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Boone forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

High Wind, Butler

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Butler forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.732, -92.790 (the zone’s center; the record gives no point)

High Wind, Calhoun

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Calhoun forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.385, -94.640 (the zone’s center; the record gives no point)

High Wind, Carroll

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Carroll forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.036, -94.861 (the zone’s center; the record gives no point)

High Wind, Cass

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Cass forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.332, -94.928 (the zone’s center; the record gives no point)

High Wind, Cerro Gordo

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Cerro Gordo forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.082, -93.261 (the zone’s center; the record gives no point)

High Wind, Clarke

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Clarke forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.029, -93.785 (the zone’s center; the record gives no point)

High Wind, Crawford

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Crawford forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.037, -95.382 (the zone’s center; the record gives no point)

High Wind, Dallas

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Dallas forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

High Wind, Emmet

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Emmet forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.378, -94.678 (the zone’s center; the record gives no point)

High Wind, Franklin

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Franklin forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

High Wind, Greene

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Greene forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

High Wind, Grundy

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Grundy forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.402, -92.791 (the zone’s center; the record gives no point)

High Wind, Guthrie

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Guthrie forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.684, -94.501 (the zone’s center; the record gives no point)

High Wind, Hamilton

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Hamilton forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

High Wind, Hancock

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Hancock forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

High Wind, Hardin

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Hardin forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

High Wind, Humboldt

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Humboldt forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.777, -94.207 (the zone’s center; the record gives no point)

High Wind, Jasper

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Jasper forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

High Wind, Kossuth

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Kossuth forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.204, -94.207 (the zone’s center; the record gives no point)

High Wind, Lucas

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Lucas forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.029, -93.328 (the zone’s center; the record gives no point)

High Wind, Madison

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Madison forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.331, -94.016 (the zone’s center; the record gives no point)

High Wind, Marion

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Marion forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.334, -93.099 (the zone’s center; the record gives no point)

High Wind, Marshall

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Marshall forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

High Wind, Palo Alto

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Palo Alto forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.082, -94.678 (the zone’s center; the record gives no point)

High Wind, Pocahontas

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Pocahontas forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.734, -94.679 (the zone’s center; the record gives no point)

High Wind, Polk

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Polk forecast zone
Measured
57 kt (66 mph) measured gust
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

High Wind, Poweshiek

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Poweshiek forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.686, -92.531 (the zone’s center; the record gives no point)

High Wind, Sac

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Sac forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.386, -95.105 (the zone’s center; the record gives no point)

High Wind, Story

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Story forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

High Wind, Union

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Union forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.028, -94.242 (the zone’s center; the record gives no point)

High Wind, Warren

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Warren forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.334, -93.561 (the zone’s center; the record gives no point)

High Wind, Webster

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Webster forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

High Wind, Winnebago

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Winnebago forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.378, -93.734 (the zone’s center; the record gives no point)

High Wind, Worth

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Worth forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.377, -93.261 (the zone’s center; the record gives no point)

High Wind, Wright

When
November 12, 6:00 PM CST to November 13, 1:00 AM CST
Where
Wright forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482048, 5482049, 5482050, 5482051, 5482052, 5482053, 5482054, 5482055, 5482056, 5482057, 5482058, 5482059, 5482060, 5482061, 5482062, 5482063, 5482064, 5482065, 5482066, 5482067, 5482068, 5482122, 5482123, 5482124, 5482125, 5482126, 5482127, 5482128, 5482129, 5482130, 5482131, 5482132, 5482133, 5482134, 5482135, 5482136, 5482137, 5482138, 5482139.